Bad night

I'm having a really bad time of it tonight. Electric beetles crawling through my entire body. Legs and arms like a tightening spring that suddenly releases with a mighty jerk. A n n n n n tense twitching in my arms and legs, fingers and toes. My back taking me to screaming point because of the beast that is chewing and crushing my spine. Lest I scream loud enough to wake the neighbourhood I get out of bed and move around, put lights on, make the brain think deeply of anything but the craziness that is happening to me. Coffee, strong and plentiful to get the adrenalin going. Everything the doctor tells me not to do, because he has no idea and blames the symptoms on sleep deprivation, He, like all of them can't accept the symptoms are what cause the sleep deprivation.

Wishing, really wishing I could get hold of something to make the pain and jerking go away, or at least make me not care. All can do is keep concentrating on something, anything for a hour or two, maybe three or four and the torment should pass. If I get lucky perhaps a couple of hours sleep, enough to get me through the day and prepare me for another living nightmare. If I can get through 4 or 5 days of this it should pass and I'll have a few days respite. Knowing always that the cycle continues as is has for the last 11 years.

It was suspected that I might have bowel cancer. The doctor thought I was very brave because I took the news so calmly. I was actually disappointed to get the all clear. I'm sure some of you fellow sufferers will understand that.

13 Replies

oldestnewest
  • OMG Hardley What a hell of a night you're having. I do know what you're going through but all I can do is listen and chat. Have you tried a hot bath. As hot as you can stand it. It might give you a bit of relief. I'm quite ofter in the bath at one or two o'clock in the morning. Strange I know but it helps. As for the cancer, I know exactly how you feel about that as well. I've just been given the all clear after tests for bowel cancer. It would just be a release wouldn't it. How many years can we go on being tortured like this. :(

  • Oh! You have all my sympathy. Don't you have a drug to help you?

  • I am so sorry to read your story. Like Swedish says has your doctor put you on any drug for RLS? Does he appreciate that you tick all the boxes for RLS and need treatment for it? I expect you know that caffeine is not good for RLS but you felt like a cup of coffee. I can appreciate that. I hope you can get a good night's sleep soon.

  • You have my sympathies. I spend half the night wondering what to do that won't waken anyone else. I am certain my rls is linked to anti depressants. I was on Citilopram for anxiety (which I wouldn't have if I didn't have rls!!) I decided to stop it and my rls improved but not that much so I restarted the Cit. RLS came back with a vengeance which is why I asked on this site about travelling as it was horrendous then. Over the past 10 days I have stopped the Cit again and watched my sugar intake. Been a marked improvement in my RLS although I haven't been on any car journeys of any length so am doing that today and will see what happens. Lots of people on this site mention the link with anti depressants so if you are on those it might be worth thinking about that.

  • Hardly, so sorry for what you are going through. Are you taking any meds for your RLS..? Or any other meds either prescription or OTC... Can you change doctors, or see another one at your surgery, you need a doctor who knows more about RLS, or will at least listen to you.

  • I thank you all for your comments. Knowing you understand and are supportive is just what I need this morning. It helps ease the dread that tonight may be similar. I think not though, your lovely comments have given me great positivity and last night was as bad as it get. Last time it was that bad I had a psychotic attack and could barely resist smashing my head through the window. Emergency doctor gave me something, zonked me out. How my poor wife suffers. Managed to get to sleep just after 7.30 and got 2 hours in, which is a good sign.

    @Kaarina. Have been through a number of drugs, now on Neupro patches. Doctor's only other suggestion is Benzedrine again or that type of thing. Coffee fires me up, that and making my mind active helps calm the rls. Bright lights, music, conversation all help. Being calm is what makes it worse.

    @arjay. I will remember to look here when I am awake at night, whether suffering or not, a listen and a chat is good therapy.

  • Hi sorry you are struggling, luckily I got a better night last night.Have you been on neupro long, just wondering if you have augmentation and ready gor a change of med? Take care

  • Been on Neupro 18 months.

  • What strength of patch are you on and are you on any other meds? Have you had your ferritin levels checked by your doctor? I think sometimes us RLS sufferers are so exhausted that each day is a struggle and we have no energy to do much more than just get thro the day. I think it has made me complacent about continuing to find something to improve my RLS.It is a viscous circle, the more tired I get, the worse my RLS gets!

    In terms of anti-depressants, I'm on Venlafaxine which is on the list of Anti Dep less likely to make RLS worse. Don't think it has made mine worse but Citalopram certainly did.

    As we have said before on this forum, RLS isn't regarded as a life threatening illness in the way that heart disease is but we all know that RLS has an enormous impact on pretty much every aspect of our lives and the lives of those close to us. It is virtually impossible to explain to non-sufferers how bad our lives can be. To know that we may well always have it for the rest of our lives, unless new drugs are found or research done which finds a 'cure', certainly makes it worse.

    Have you seen a neurologist? It sounds as if you need some urgent medical help. There are so many things you can try - it is just a matter of knowing what. Good luck and let us know if you manage to find anything to help. Rosie

  • Sorry to all for the delay in reply.

    Patches 3mg. Other meds, Amlodopine, Levothroxine, Lisinopril. Advised not to take iron supplement because of long term bowel trouble. I will not go back on anti depressants etc' again. I was on clonazepam, mitriptyline, carbemazepine for 6 years. I became a junkie, it was cold turkey to get off them but had to when I began to show violent tendencies. Local GPs see no need to go to th expense/trouble of referring me to a neurologist. When I suggested it I received an appointment to see a psychotherapist.

    The GP would happilly take my Neupro away, too expensive, and put me back on the cheaper sedative meds.

  • I experience bad feeling of tingling in my arms and especially my legs. I've read one problem is thay there may not be enough blood flow to my legs. It's helped to

    Keep the veins in my legs warm. This can possibly expand the veins and increase blood flow. I use an electric blanket and this really helps. At least for me. I still believe you should see a doctor and he/she may prescribe something like amitriptyline or meripix or some other meds to help.

  • I see what you mean. I have found the electric blanket stops mild attacks and can reduce moderate ones. These occasional humdingers stop for nothing.

    Amitriptyine etc' no. I was on them then they stopped working and they had me hooked and going mental. I could do with emergency, very strong sleeping pills/sedatives but doc will not prescribe until the times when I crack up and call him out at night.

  • I use hot water bottles 3 of them but I agree when they really bad nothing settles them for me either x

You may also like...